Hail, Madison
- When
- February 26, 3:45 AM CST
- Where
- Madison County, Canton
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.617, -90.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 26, 3:30 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CST WED FEB 26 2003 ANOTHER ROUND OF FREEZING RAIN IS AFFLICTING NORTHWEST PORTIONS OF AREA THIS MORNING. HOW MUCH ICE WILL ACCUMULATE AND EXACTLY WHERE ARE OF MOST CONCERN THIS MORNING. NOW APPEARING TO BE OF LESSER CONCERN IS TOTAL RAINFALL THROUGH TONIGHT AS THE NEXT STORM SYSTEM IS REALLY LACKING IN ORGANIZATION. ITS RATHER AMAZING THAT MEDIUM RANGE MODELS (GFS IN PARTICULAR) AT ONE TIME DEPICTED A 3 TO 4 INCH RAINFALL EVENT OVER THE LOWER MS VALLEY REGION WITH THIS SYSTEM. IT NOW LOOKS LIKE MOST AREAS WILL NOT RECEIVE ONE INCH OF RAINFALL. WITH RIVERS IN FLOOD...THIS IS DEFINITELY GOOD NEWS. OTHERWISE... TEMPERATURES WILL CONTINUE TO BE TRICKY GIVEN THE STRONG NW-SE GRADIENT ACROSS AREA. CONCERNING CURRENT WINTER WEATHER ADVISORY...WILL NEED TO MAKE ADJUSTMENTS. 32 DEG F SFC WET BULB TEMP APPEARS TO BE LOCKED IN FROM JUST W OF TUP TO INDIANOLA TO HOLLANDALE. THE 06Z ETA INITIALIZED WELL ON SFC TEMP FIELD AND KEEPS TEMPS AT OR BELOW 32 DEG F THRU MID MORNING OVER ASHLEY...CHICOT...BOLIVAR...NRN WASHINGTON AND NRN SUNFLOWER COUNTIES. BASED ON UPSTREAM OBS AT KELD/KSHV (PCPN .10 IN/HR) AND CONTINUING EXPANSION OF PRECIPITATION...MAY NEED AN ICE STORM WARNING FOR THIS AREA. NEGATIVE IS THAT MUCH OF EXPECTED PRECIPITATION MAY FALL BEFORE NEXT WSW ISSUANCE. WILL MAKE A LAST MINUTE DECISION. ALSO...PLAN TO REMOVE AREA FARTHER EAST FROM CURRENT ADVISORY AS IT DOES NOT APPEAR TEMPS WILL MAKE IT BELOW FREEZING. INITIAL BATCH OF WARM ADVECTION PRECIPITATION WILL EXPAND ACROSS THE FORECAST AREA THIS MORNING BEFORE WINDING DOWN BY EARLY AFTERNOON. LATEST MODEL GUIDANCE SUGGESTS SYSTEM WILL COME IN TWO PARTS AS SFC LOW DEVELOPS THIS AFTERNOON ALONG LA COAST AND SLOWLY DEEPENS AS IT DEVELOPS NE INTO SE MS THIS EVENING. WE SHOULD SEE RAIN REDEVELOP LATER THIS AFTERNOON...PARTICULARLY OVER THE ERN HALF OF THE AREA...AND PERSIST INTO THE EVENING. DESPITE PRECIP WATER IN EXCESS OF 1.5 INCHES POOLING OVER SRN LA/SRN MS...WEAK MID LEVEL HEIGHT FALLS WILL RESULT IN WEAK WARM ADVECTION/FRONTAL ASCENT AND SHOULD NEGATE HEAVY RAINFALL POTENTIAL. BETWEEN NOW AND TIME EVENT ENDS EXPECT BETWEEN .5 AND 1 INCH RAINFALL AMOUNTS TO BE COMMON. HOWEVER...APPEARS TSTM POTENTIAL IS INCREASING WITH EACH RUN... PARTICULARLY WITH LATEST ETA RUN AS IT BRINGS SURGE OF RICH BL MOISTURE INTO SE MS BY THIS EVENING. IF SFC BASED TSTMS DEVELOP... COULD SEE LOCALLY HEAVIER RAINFALL OVER SE PORTIONS OF FORECAST AREA. WITH ALL OF THE ATTENTION ON CURRENT SITUATION...DO NOT PLAN TO MAKE ANY CHANGES TO THE EXTENDED FORECAST. .JAN... AR...FREEZING RAIN ADVISORY THIS MORNING ARZ074-075. LA...NONE. MS...FREEZING RAIN ADVISORY THIS MSZ018-019-034. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CST TUE FEB 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...WINTER WEATHER... LIGHT RAIN WILL BEGIN INCREASING THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI LATER THIS EVENING. LIGHT RAIN SHOULD BEGIN CHANGING OVER TO A MIXTURE OF FREEZING RAIN AND SLEET AFTER MIDNIGHT. LIGHT ICING CONDITIONS ARE EXPECTED MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS TO GREENWOOD TO EUPORA LINE. A GLAZE ACCUMULATIONS ON TREES...POWER LINES...VEHICLES...AND BRIDGES AROUND A TENTH OF AN INCH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE... WIDESPREAD RAINFALL IS EXPECTED OVER THE OUTLOOK AREA FOR MOST OF WEDNESDAY AS ANOTHER STORM SYSTEM APPROACHES THE LOWER MISSISSIPPI RIVER VALLEY. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE ADDITIONAL RAINFALL WILL PROLONG THE FLOOD CONDITIONS ALREADY OCCURRING OVER MUCH OF THE AREA. RAIN IS EXPECTED TO TAPER OFF FROM WEST TO EAST ON THURSDAY MORNING. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... FROM SOUTHEAST ARKANSAS INTO NORTHERN MISSISSIPPI...THE ONGOING WINTER WEATHER EVENT WILL REQUIRE REPORTS OF ICE OR SNOW ACCUMULATIONS WEDNESDAY MORNING. OTHERWISE...ACTIVATION OF SPOTTER GROUPS IS NOT NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342703.